Alert archive / Alabama / Special Marine Warnings in 2001

Special Marine Warning 9, NWS Mobile, AL

November 24, 2001

NWS Mobile, AL issued this special marine warning at Nov 24, 2001, 5:43 PM CST. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2001, 5:43 PM CST (23:43 UTC)
Expired
Nov 24, 2001, 7:30 PM CST
In force
107 min
Issued by
NWS Mobile, AL
Area
Whole counties

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 24, 2:39 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Nov 24, 2:39 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CST SAT NOV 24 2001

ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS
DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE
APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB
TO MGM LINE.  WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE
OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS
RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED
STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE
FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE
CONVECTION.  ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE
FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN
THE WAKE OF THE PREVIOUS NIGHTS SYSTEM.  BEST INSTABILITY WILL BE IN
THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH
SMALL POPS FURTHER WEST.  ANOTHER STRONG H3 JET RACING INTO THE
WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE
CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON
TUESDAY.  THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM
FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST
AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND
EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON.  WILL
STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH
MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE
AREA.  WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH
SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON
SUNDAY NIGHT AND MONDAY NIGHT.

EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY.  THE STALLED FRONT
WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE
FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE
AREA ON THURSDAY.  CONSIDERING THE TIMING OF FRONT...WILL ADD POPS
TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER
CONDITIONS THROUGH SATURDAY.  ADJUSTED LOWS DOWN FOR THURSDAY AND
FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN
LINE WITH ADJACENT ZONES.

FIRE...NO CONCERNS.

MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT.

PRELIMINARY NUMBERS ONLY...
MOB EB 060/074 060/076 065 295223
PNS EB 064/074 062/076 065 297323
DTS EB 066/075 064/075 065 297323
GZH EB 061/072 056/075 061 298323
2R0 BB 052/073 051/075 060 294123
61A BB 055/073 053/075 060 295123=

.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 24, 2:06 PM CST, 3 hours 37 minutes before
ALZ052>064-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST THIS EVENING...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX...BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...GEORGE...STONE AND GREENE.

AT 200 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA THAT WAS ADVANCING TO THE EAST AT 20 MPH.
THESE STORMS WILL MOVE ACROSS THE TORNADO WATCH AREA THROUGH THE
EARLY EVENING.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 2:23 PM CST, 3 hours 20 minutes before
MSZ067-252100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CST SAT NOV 24 2001

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY.

AT 220 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING
THE THREAT OF SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 2:45 PM CST, 2 hours 58 minutes before
MSZ067-252100-

SPECIAL WEATHER STATEMENT...CORRECTED AND UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CST SAT NOV 24 2001

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY.

AT 245 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING
THE THREAT OF SEVERE WEATHER.  SCATTERED SHOWERS AND THUNDERSTORMS
WILL OTHERWISE CONTINUE OVER WAYNE COUNTY MISSISSIPPI THROUGH THE
REMAINDER OF THE AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 3:05 PM CST, 2 hours 38 minutes before
ALZ051-MSZ075-242130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CST SAT NOV 24 2001

THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ALABAMA...CHOCTAW

IN SOUTHEAST MISSISSIPPI...PERRY

AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS
MISSISSIPPI TO GROVE HILL ALABAMA.  NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND
EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING
THE REMAINDER OF THE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 5:35 PM CST, 8 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001

...RETRANSMITTAL FOR MEDIA...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...

IN NORTHWEST FLORIDA...

    ESCAMBIA...SANTA ROSA....AND OKALOOSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...

    ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
    MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
    BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...

    GEORGE COUNTY.

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

    STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 10:57 AM CSTTornado WarningMOBChoctaw33 min
Nov 24, 11:40 AM CSTTornado WarningMOBChoctaw35 min
Nov 24, 12:31 PM CSTTornado WarningMOBChoctaw29 min
Nov 24, 12:52 PM CSTTornado WarningMOBChoctaw, Washington38 min
Nov 24, 1:30 PM CSTTornado WarningMOBChoctaw, Clarke45 min
Nov 24, 1:45 PM CSTSevere Thunderstorm WarningMOBWilcox30 min
Nov 24, 2:14 PM CSTSevere Thunderstorm WarningMOBWashington61 min
Nov 24, 2:31 PM CSTTornado WarningMOBWashington59 min
Nov 24, 3:15 PM CSTSevere Thunderstorm WarningMOBClarke60 min
Nov 24, 3:32 PM CSTSevere Thunderstorm WarningMOBWashington58 min
Nov 24, 3:56 PM CSTSevere Thunderstorm WarningMOBConecuh49 min
Nov 24, 4:27 PM CSTSevere Thunderstorm WarningMOBWashington33 min
Nov 24, 4:30 PM CSTSevere Thunderstorm WarningMOBButler45 min
Nov 24, 4:34 PM CSTSevere Thunderstorm WarningMOBClarke26 min
Nov 24, 4:40 PM CSTTornado WarningMOBButler, Conecuh35 min
Nov 24, 5:07 PM CSTSevere Thunderstorm WarningMOBConecuh, Monroe38 min
Nov 24, 5:15 PM CSTTornado WarningMOBButler30 min
Nov 24, 10:49 AM CSTSevere Thunderstorm WarningMOBPerry, Wayne26 min
Nov 24, 11:54 AM CSTTornado WarningMOBWayne36 min
Nov 24, 12:39 PM CSTSevere Thunderstorm WarningMOBPerry21 min
Nov 24, 1:30 PM CSTTornado WarningMOBPerry, Stone30 min
Nov 24, 1:30 PM CSTTornado WarningMOBGreene30 min
Nov 24, 1:59 PM CSTTornado WarningMOBGreene, Perry31 min
Nov 24, 2:03 PM CSTTornado WarningMOBStone27 min
Nov 24, 2:25 PM CSTTornado WarningMOBGreene35 min
Nov 24, 2:29 PM CSTTornado WarningMOBGeorge, Stone31 min
Nov 24, 2:56 PM CSTTornado WarningMOBGreene34 min
Nov 24, 3:30 PM CSTTornado WarningMOBGreene30 min
Nov 24, 3:59 PM CSTSevere Thunderstorm WarningMOBGreene31 min

Nearby

Special Marine Warnings in Alabama, 2001Every special marine warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.